Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 1, NWS New York, NY
NWS New York, NY issued this river flood warning at Feb 28, 2011, 12:02 PM EST for Orange County, Ulster County, New York. It took effect at Feb 28, 2011, 12:47 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 12:02 PM EST (17:02 UTC)
- In effect from
- Feb 28, 2011, 12:47 PM EST
- Expired
- Feb 28, 2011, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
- Flood severity
- Minor
Counties Orange County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wallkill at Gardiner (GRDN6). The gauge peaked at 15.13 ft at Mar 1, 2011, 9:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01371500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
624 WGUS41 KOKX 281702 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1202 PM EST MON FEB 28 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A RIVER FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... THE WALLKILL RIVER AT GARDINER HAS BEEN SLOWLY RISING DUE TO HEAVY RAIN. WHILE NO FLOODING IS OCCURRING AT THIS TIME...THE RIVER LEVEL IS EXPECTED TO FLUCTUATE DUE TO DOWNSTREAM ICE JAMS. FLOODING COULD HAPPEN AT ANY TIME...AND COULD SPREAD DOWNSTREAM INTO ULSTER COUNTY IF ICE JAMS GIVE WAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-282300- /O.NEW.KOKX.FL.W.0001.110228T1747Z-110228T2300Z/ /GRDN6.1.ER.110228T1747Z.110228T1800Z.110228T1942Z.NO/ 1202 PM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER * FROM THIS AFTERNOON UNTIL THIS EVENING * AT 11AM MONDAY THE STAGE WAS...11.3 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 13.0 FEET * AT 13.0 FEET...SPRINGTOWN ROAD, LIBERTYVILLE ROAD, AND ROUTE 299 NEAR NEW PALTZ BECOME INUNDATED. FLOODING BEGINS AT THE WORSTEAD MILL IN MONTGOMERY. * AT 13.0 FEET...BRIDGE STREET NEAR STATE ROUTE 17K IN MONTGOMERY BECOMES INUNDATED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON JAN 25 1996. $$ FIG/SCALORA
1 follow-up statement
567 WGUS81 KOKX 282304 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 604 PM EST MON FEB 28 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE RIVER FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER... ...ALTHOUGH WIDESPREAD RAIN HAS ENDED...STORM RUNOFF CONTINUES. TEMPERATURES WILL GRADUALLY DECREASE BELOW 32 DEGREES... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NYC071-111-282334- /O.EXP.KOKX.FL.W.0001.000000T0000Z-110228T2300Z/ /GRDN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 604 PM EST MON FEB 28 2011 THE FLOOD WARNING HAS EXPIRED FOR THE WALLKILL RIVER AT GARDINER * AT 05PM MONDAY THE STAGE WAS 11.9 FEET * FLOOD STAGE IS 13.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Feb 28, 9:51 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 28, 9:51 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
951 AM EST MON FEB 28 2011
.SYNOPSIS...
A POTENT STORM SYSTEM WILL PASS TO OUR WEST ON NORTH TODAY...THEN
INTO THE CANADIAN MARITIME PROVINCES TONIGHT. HIGH PRESSURE BUILDS
OVER THE AREA TUESDAY...THEN SLIDES TO OUR SOUTH TUESDAY
NIGHT...ALLOWING FOR A COLD FRONT TO CROSS THE TRI-STATE LATE
WEDNESDAY. CANADIAN HIGH PRESSURE THEN DOMINATES OUR WEATHER INTO
SATURDAY...FOLLOWED BY A STORM SYSTEM THAT WILL IMPACT OUR WEATHER
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE ACROSS THE CT
ZONES AS TEMPERATURES HAVE NOW RISEN ABOVE FREEZING.
ELEVATED CONVECTION HAS BEEN REACHING THE WESTERN ZONES OVER THE
PAST HOUR OR TWO...BUT WEAKENING AS IT DOES SO. THREAT OF
THUNDERSTORMS WILL GRADUALLY SHIFT EAST INTO EARLY AFTERNOON.
TWO PIECES OF LOW TO UPPER LEVEL ENERGY DRIVING THE WEATHER OVER
THE NEXT DAY OR SO. THE FIRST IS A 500-700 HPA SHORTWAVE EVIDENT
ON WATER VAPOR OVER LAKE ONTARIO AT 12Z...WHICH IS SUPPORTING A
996 HPA LOW OVER UPSTATE NY AT THE SAME TIME. THE SECOND IS A 700-500
HPA LONG WAVE TROUGH STRETCHING FROM CENTRAL ONTARIO DOWN INTO
CENTRAL TX AT 12Z PER LATEST WATER VAPOR. THIS WILL SERVE AS THE
KICKER TO MOVE THE SYSTEM ALONG...AND SUPPORTS A SURFACE COLD
FRONT EXTENDING FROM THE LOW DOWN INTO THE CENTRAL APPALACHIANS
AND THEN INTO FAR EASTERN TX.
A WARM FRONT EXTENDING WELL EAST OF THE LOW STRETCHES FROM THE
S NEW JERSEY TO NEAR 40N/70W AT 12Z. THIS FRONT WILL LIFT NW
THROUGH THE REGION THIS MORNING...PUSHING THROUGH BETWEEN 15-18Z.
THIS WILL ENABLE MUCH WARMER AIR TO MOVE INTO THE REGION...AND
ALLOW FOR THE POSSIBLE MIXING DOWN OF STRONGER WINDS IN THE LOW
LEVELS. WITH THE STRONGEST WINDS OVER LOW LEVELS THIS AFTERNOON
FORECAST OVER THE TWIN FORKS OF LONG ISLAND (AROUND 60 KT AT 950
HPA)...HAVE ISSUED A WIND ADVISORY FOR THERE FROM 15Z-00Z (ONLY
NEED 65% OF THE 950 WIND TO GET ADVISORY LEVEL GUST...PLUS
GRADIENT IS TIGHT ENOUGH THAT A SUSTAINED WIND OF 31 MPH OR A
LITTLE MORE CANNOT BE RULED OUT THERE). ALSO NOTE NAM AND GFS HAVE
40-50 KT BOUNDARY LAYER WINDS OVER THE TWIN FORKS THIS AFTERNOON.
AN ITEM OF NOTE ON MODEL WINDS...THE GFS IS THE STRONGEST IN THE
LOW TO MID LEVELS...THE ECMWF THE WEAKEST...AND THE NAM IN
BETWEEN. USED MIDDLE OF THE ROAD NAM AS BASIS FOR WIND GUST
FORECAST THIS AFTERNOON.
THE THIRD HAZARD FOR TODAY IS THE POTENTIAL FOR SEVERE WEATHER
OVER SOUTHERN PORTIONS OF NE NJ ZONES...AND POSSIBLY INTO NYC.
ONCE INTO THE WARM SECTOR...ALL MODELS HAVE STRONG LOW LEVEL
THETA-E ADVECTION INTO SOUTHERN PORTIONS OF NE NJ ZONES AND FAR
SW PARTS OF NYC BY LATE THIS AFTERNOON. AT THE SAME TIME...0-6KM
BULK SHEAR IS PROGGED TO REDUCE FROM AROUND 70 KT IN EARLY
AFTERNOON TO AROUND 35 KT LATE IN THE AFTERNOON. WITH HIGHS IN
SOUTHERN PARTS OF NE NJ FORECAST INTO THE LOWER 60S THIS
AFTERNOON...COULD ACHIEVE 100-200 J/KG OF CAPE. IN ADDITION...MID
LEVEL LAPSE RATES OF 7-8 C/KM WILL HELP DRIVE CONVECTION...AND
SUPPORT THE POTENTIAL FOR SMALL HAIL. MAIN THREAT THOUGH WOULD BE
THE CONVECTION BRINGING DOWN 50-70KT WINDS FROM 950-850 HPA.
MOST LIKELY THOUGH THE CONVECTION WILL BE ELEVATED...AS WILL BE
TRUE OVER THE REMAINDER OF THE CWA (BELOW ZERO SHOWALTER INDEX
ACROSS THE ENTIRE CWA BY THIS AFTERNOON). EVEN OVER NE
NJ/NYC...IT IS NOT LIKELY THAT THERE WILL BE ENOUGH SURFACE
INSTABILITY TO OVERCOME A FAIRLY STEEP LOW LEVEL INVERSION.
HOWEVER...IF THIS CAN BE DONE...THEN THE LIKELIHOOD OF SEVERE
WEATHER WOULD INCREASE MARKEDLY. SPC HAS THE PROBABILITY OF SEVERE
THUNDERSTORMS AT 5 TO 10 PERCENT.
FINAL HAZARD FOR TODAY IS LOCALLY HEAVY RAINFALL...HAVE CONTINUED
THE FLOOD WATCH...ESPECIALLY NOTING THE POSSIBILITY OF ELEVATED
CONVECTION. REFER TO THE HYDROLOGY SECTION FOR DETAILS.
FOR HIGHS BLENDED WARMER MET NUMBERS WITH NAM 2-METER
TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
AFTER WHAT LIKELY WILL BE AN EARLY EVENING ROUND OF HEAVY
SHRA/ISOLATED TSRA...PRECIPITATION SHOULD TAPER OFF FAIRLY RAPIDLY
BEHIND THE COLD FRONT. COULD SEE JUST ENOUGH LINGERING SHOWERS AS
THE COLD AIR WORKS IN THAT COULD SEE A MIX OF SHRA/SHSN...MAINLY ACROSS
THE INTERIOR...BEFORE THE PRECIPITATION COMES TO AN END BY
SHORTLY AFTER MIDNIGHT. DID NOT SCALE BACK ON END TIME OF THE
FLOOD WATCH AS THERE IS STILL SOME UNCERTAINTY AS TO HOW FAST THE
COLD FRONT WILL COME THROUGH.
GUSTY WINDS BEHIND THE FRONT...BUT SHOULD BE SUB-ADVISORY AS ONLY
FORECAST AROUND 35 KT 950 HPA WINDS AND NAM AND GFS BOUNDARY
LAYER WINDS ARE 30 KT OR LESS. FOR LOWS BLENDED MAV/MET GUIDANCE.
TUESDAY WILL BE SUNNY WITH GRADUALLY DIMINISHING WINDS AS WEAK
RIDGING BUILDS OVER THE AREA. BUFKIT SOUNDINGS SUGGEST MIXING TO
AROUND 875 HPA...SO BLENDED THIS WITH MAV/MET BLEND...YIELDING
VALUES NEAR TO SLIGHTLY BELOW NORMAL FOR HIGHS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS GENERALLY IN GOOD AGREEMENT WITH OVERALL SYNOPTIC FEATURES
THROUGH LATE THIS WEEK. SURFACE HIGH PRESSURE OVER THE MID-ATLANTIC
COAST TUESDAY EVENING WILL MOVE OFFSHORE BY WEDNESDAY MORNING AS A
COLD FRONT MOVES INTO THE GREAT LAKES/OHIO VALLEY REGION. WARM AIR
ADVECTION DEVELOPS WEDNESDAY...WITH TEMPERATURES MODERATING TO A FEW
DEGREES ABOVE NORMAL. THE COLD FRONT WILL MOVE THROUGH THE REGION
WEDNESDAY EVENING. WITH LITTLE MOISTURE OVER THE AREA...THE FRONT IS
LIKELY TO COME THROUGH DRY. ANY LIGHT PRECIP ASSOCIATED WITH THE
FRONT LIKELY WILL STAY TO THE NORTH AND WEST OF THE FORECAST AREA.
COLD AIR ADVECTION DEVELOPS BEHIND THE FRONT WEDNESDAY NIGHT AND
CONTINUES INTO THURSDAY AS HIGH PRESSURE BUILDS IN OVER THE GREAT
LAKES. HIGHS THURSDAY WILL LIKELY BE 5 TO 10 DEGREES BELOW NORMAL.
SURFACE HIGH MOVES INTO NORTHERN NEW ENGLAND FRIDAY AND THEN
OFFSHORE FRIDAY NIGHT. GENERALLY BENIGN WEATHER IS EXPECTED WITH
HIGHS APPROACHING NORMAL FRIDAY.
DIFFERENCES BETWEEN GFS AND ECMWF DEVELOP OVER THE WEEKEND AS A
COMPLEX SYSTEM DEVELOPS TO THE WEST. IN GENERAL...A COLD FRONT WITH
SEVERAL WAVES OF LOW PRESSURE WILL APPROACH THE EASTERN U.S. GFS IS
NOTABLY FASTER WITH THE SYSTEM...BRINGING THE FRONT THROUGH BY
SUNDAY AFTERNOON. THE ECMWF IS CONSIDERABLY SLOWER...WITH THE SYSTEM
IMPACTING THE AREA THROUGH MONDAY. FOR NOW...CARRIED SLIGHT CHANCE
TO CHANCE POPS THROUGH THE WEEKEND.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
AN AREA OF LIGHT TO MODERARE RAIN IS MOVING THROUGH THE
TERMINALS...PRODUCING MVFR TO IFR CONDITIONS. THERE MAY BE A FEW
POCKETS OF HEAVY RAINFALL WHICH WILL BRING CONDITIONS BELOW IFR
CONDITIONS.
THERE WERE SOME HEAVIER SHOWERS AND EMBEDDED THUNDERSTORMS MOVING
TOWARDS THE CITY...HOWEVER THESE STORMS HAVE DISSIPATED QUITE A
BIT. THEREFORE HAVE REMOVED THE TEMPO GROUP FOR THUNDER FROM THE
CITY AND LONG ISLAND TERMINALS. LEFT THE TEMPO GROUP FOR THE
NORTHERN TERMINALS.
WARM FRONT PUSHES THROUGH THE TERMINALS BY EARLY AFTERNOON...AND
WINDS SHIFT SW...THEN W AT AROUND 15 KT WITH SOME 20-25 KT GUSTS
POSSIBLE. UNCERTAIN OF WIND FORECAST BECAUSE CONFIDENCE IS LOW ON
HOW MUCH MIXING WILL OCCUR. LOOKS LIKE THERE COULD BE MORE IN THE
WAY OF MIXING...WHICH WOULD RESULT IN MORE GUSTINESS OVER THE
TERMINALS LATE THIS MORNING AND THIS AFTERNOON.
50-60 KT LLJ WILL RESULT IN LLWS CONCERNS THROUGH THIS AFTERNOON.
WILL KEEP LLWS IN TAFS.
COLD FRONT MOVES THROUGH THE REGION FROM 23-0Z...AND WINDS SHIFT
NW. WITH THE PASSAGE OF THE COLD FRONT...ANOTHER ROUND OF
CONVECTION WITH STRONG GUSTY WINDS IS POSSIBLE...AND WILL CARRY CB
GROUPS DURING THAT TIME. STRONG NW FLOW DEVELOPS BEHIND THE
FRONT...POSSIBLY GUSTING 35-40 KT AT SOME COASTAL TERMINALS...BUT
OTHERWISE...WILL EXPECT 30-35 KT GUSTS FOR A FEW HOURS THIS
EVENING. WINDS GRADUALLY DIMINISH AFTER MIDNIGHT.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: VARIABLE CONDITIONS EXPECTED THIS
MORNING...GENERALLY RANGING FROM VFR TO IFR FROM TIME TO TIME.
SE WINDS THIS MORNING...TURNING SW THIS AFTERNOON...THEN NW LATE.
UNCERTAIN HOW LONG GUSTS WILL LAST THIS MORNING...AND AMENDMENTS
ARE LIKELY.
KJFK FCSTER COMMENTS: VARIABLE CONDITIONS EXPECTED THIS
MORNING...GENERALLY RANGING FROM VFR TO IFR FROM TIME TO TIME.
S WINDS THIS MORNING...TURNING SW THIS AFTERNOON...THEN NW LATE.
UNCERTAIN HOW LONG GUSTS WILL LAST THIS MORNING...AND AMENDMENTS
ARE LIKELY.
KLGA FCSTER COMMENTS: VARIABLE CONDITIONS EXPECTED THIS
MORNING...GENERALLY RANGING FROM VFR TO IFR FROM TIME TO TIME.
S WINDS THIS MORNING...TURNING SW THIS AFTERNOON...THEN NW LATE.
UNCERTAIN HOW LONG GUSTS WILL LAST THIS MORNING...AND AMENDMENTS
ARE LIKELY.
KTEB FCSTER COMMENTS: VARIABLE CONDITIONS EXPECTED THIS
MORNING...GENERALLY RANGING FROM VFR TO IFR FROM TIME TO TIME.
SE WINDS THIS MORNING...TURNING SW THIS AFTERNOON...THEN NW LATE.
UNCERTAIN HOW LONG GUSTS WILL LAST THIS MORNING...AND AMENDMENTS
ARE LIKELY.
KHPN FCSTER COMMENTS: VARIABLE CONDITIONS EXPECTED THIS
MORNING...GENERALLY RANGING FROM IFR OR BELOW FROM TIME TO TIME.
CONVECTION IS LIKELY LATER THIS MORNING. SE WINDS THIS
MORNING...TURNING SW THIS AFTERNOON...THEN NW LATE. UNCERTAIN HOW
LONG GUSTS WILL LAST THIS MORNING...AND AMENDMENTS ARE LIKELY.
KISP FCSTER COMMENTS: VARIABLE CONDITIONS EXPECTED THIS
MORNING...GENERALLY RANGING FROM VFR TO IFR FROM TIME TO TIME. SE
WINDS THIS MORNING...TURNING SW THIS AFTERNOON...THEN NW LATE.
UNCERTAIN HOW LONG GUSTS WILL LAST THIS MORNING...AND AMENDMENTS
ARE LIKELY.
OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
TUE...VFR. GUSTY NW WINDS IN THE MORNING.
TUE NIGHT-FRI...VFR. GUSTY NW WINDS WED/WED NIGHT. GUSTY S-SW
WINDS POSSIBLE ON FRI.
&&
.MARINE...
GALE WARNING ISSUED WITH THIS PACKAGE...DO TO EXPECTATION OF AT
LEAST 2 HOURS OF WIND GUSTS TO AT LEAST 34 KT TODAY AFTER THE
SURFACE WARM FRONT LIFTS TO THE N OF THE WATERS FROM 14-17Z. SOLID
GALE GUSTS BEHIND THE COLD FRONT TONIGHT...THEN GALE GUSTS SHOULD
COME TO AN END TUESDAY MORNING...WITH SMALL CRAFT GUSTS QUITE
LIKELY LINGERING INTO THE AFTERNOON.
SUB-SMALL CRAFT CONDITIONS EXPECTED TUESDAY NIGHT AND WEDNESDAY
MORNING AS HIGH PRESSURE TRANSITS TO THE S OF THE REGION.
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON
AND EVENING AS A COLD FRONT MOVES THROUGH THE WATERS. CONDITIONS
WILL FALL BELOW SCA CRITERIA BY THURSDAY MORNING AS HIGH PRESSURE
MOVES INTO THE REGION. RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED
THROUGH FRIDAY.
&&
.HYDROLOGY...
GENERALLY AROUND AN INCH OF RAIN IS FORECAST...BASIN
AVERAGE...FROM EARLY THIS MORNING...INTO TONIGHT. THIS IN AND OFF
ITSELF IS BELOW FLASH FLOOD GUIDANCE.
HOWEVER...WITH THE POTENTIAL FOR ELEVATED CONVECTION...THERE IS
THE POTENTIAL FOR AT LEAST DOUBLE THIS IN LOCALIZED AREAS...WITH
AN HEAVY RAINFALL FROM CONVECTION LIKELY BEING CONFINED TO A
PERIOD OF LESS THAN 3 HOURS...THIS IDEA OF AN INCH OR SO OF RAIN
IN 3 HRS OR LESS...EXCEEDS MOST FLASH FLOOD GUIDANCE. AS A RESULT
HAVE DECIDED TO CONTINUE THE FLOOD WATCH.
THE OTHER WILD CARD IS THE POTENTIAL FOR ICE JAMS ON
RIVERS/STREAMS OVER NE NJ/LOWER HUDSON VALLEY/SOUTHERN CT. THE
RAINFALL COULD EXACERBATE ANY POTENTIAL FLOODING ISSUES ASSOCIATED
WITH THESE JAMS.
DID CONSIDER CONVERTING THE FLOOD WATCH TO A FLASH FLOOD
WATCH...BUT WITH THE ICE JAM CONCERNS THERE REGARDLESS OF WHETHER
SIGNIFICANT CONVECTIVE RAIN FALLS OR NOT...FELT THIS WAS THE MORE
LIKELY THREAT.
THE WALLKILL RIVER AT GARDINER REMAINS AT ACTION STAGE...WITH A
CONFIRMED ICE JAM AT THE GAGE. THE STAGE COULD FLUCTUATE...AND
THIS SITUATION WILL NEED TO BE CLOSELY MONITORED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-078>081-
176>179.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ079-081.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-103>108.
MARINE...GALE WARNING UNTIL 10 AM EST TUESDAY FOR ANZ330-335-338-340-
345-350-353-355-370.
&&
SYNOPSIS...MALOIT
NEAR TERM...JC/MALOIT
SHORT TERM...MALOIT
LONG TERM...KCS
AVIATION...BC
MARINE...MALOIT/KCS
HYDROLOGY...MALOITHazardous weather outlook, Feb 28, 9:24 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 924 AM EST MON FEB 28 2011 NJZ006-105>108-NYZ072>075-176-178-011430- HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 924 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS ALSO IS THE POSSIBILITY OF AN ISOLATED SEVERE THUNDERSTORM...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-103-104-NYZ067>071-078-080-177-179-011430- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 924 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ079-081-011430- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 924 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011430- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 924 AM EST MON FEB 28 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Feb 28, 6:42 AM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 642 AM EST MON FEB 28 2011 CTZ005-009>012-NYZ067-068-281945- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM- 642 AM EST MON FEB 28 2011 ...ISOLATED POCKETS OF FREEZING RAIN POSSIBLE INTO THE MORNING COMMUTE... WHILE MOST OF INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY...FAIRFIELD COUNTY...AND THE REMAINDER OF COASTAL CONNECTICUT HAVE HAD THE TEMPERATURE RISE ABOVE FREEZING...THERE ARE STILL A FEW ISOLATED AREAS WITH TEMPERATURES AT OR JUST BELOW THE FREEZING MARK. AS A RESULT THERE WILL BE PATCHES OF FREEZING RAIN IN THIS AREA OVER THE NEXT HOUR OR SO...UNTIL TEMPERATURES RISE ABOVE FREEZING. MALOIT
Special weather statement, Feb 28, 6:43 AM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 643 AM EST MON FEB 28 2011 CTZ005-009>012-NYZ067-068-281300- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM- 643 AM EST MON FEB 28 2011 ...ISOLATED POCKETS OF FREEZING RAIN POSSIBLE INTO THE MORNING COMMUTE... WHILE MOST OF INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY...FAIRFIELD COUNTY...AND THE REMAINDER OF COASTAL CONNECTICUT HAVE HAD THE TEMPERATURE RISE ABOVE FREEZING...THERE ARE STILL A FEW ISOLATED AREAS WITH TEMPERATURES AT OR JUST BELOW THE FREEZING MARK. AS A RESULT THERE WILL BE PATCHES OF FREEZING RAIN IN THIS AREA OVER THE NEXT HOUR OR SO...UNTIL TEMPERATURES RISE ABOVE FREEZING. MALOIT
Special weather statement, Feb 28, 9:12 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
912 AM EST MON FEB 28 2011
CTZ005-009-NJZ002-103-104-NYZ067>071-281445-
EASTERN BERGEN-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN PASSAIC-
912 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS WILL IMPACT EASTERN ORANGE...FAIRFIELD...
NORTHERN BERGEN...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER
COUNTIES...
AT 905 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW WINDSOR TO
RINGWOOD...OR ALONG A LINE EXTENDING FROM NEWBURGH TO RINGWOOD...AND
MOVING EAST AT 50 MPH.
THESE STORMS WILL BE...
NEAR NORWOOD BY 920 AM.
NEAR WHITE PLAINS BY 925 AM.
NEAR PORT CHESTER BY 930 AM.
NEAR STAMFORD BY 935 AM.
NEAR WILTON BY 940 AM.
CLOUD TO GROUND LIGHTNING AND WINDS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4157 7411 4157 7396 4151 7399 4145 7398
4150 7392 4153 7354 4157 7353 4157 7346
4151 7343 4152 7339 4141 7319 4111 7331
4100 7357 4101 7360 4099 7365 4099 7425
4101 7427 4099 7429 4100 7434
JCSpecial weather statement, Feb 28, 10:57 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1057 AM EST MON FEB 28 2011
NYZ078>081-281645-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
1057 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 1050 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MILFORD TO ROBERT MOSES STATE PARK...AND MOVING EAST AT 50 MPH.
CLOUD TO GROUND LIGHTNING AND WINDS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS. IN ADDITION...MODERATE TO BRIEFLY HEAVY RAINFALL IS
EXPECTED...AND MAY CAUSE AREAS OF MINOR URBANIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4097 7209 4062 7327 4067 7325 4069 7306
4074 7287 4071 7322 4098 7311 4099 7263
4119 7219 4119 7215 4111 7229 4113 7232
4111 7233 4103 7219 4110 7207 4105 7215
4101 7207
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:03 AM EST | Wind Advisory | OKX | Suffolk | 12 hr |
| Feb 28, 9:12 AM EST | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 33 min |
| Feb 28, 10:57 AM EST | Special Weather Statement | OKX | Suffolk | 48 min |
| Feb 28, 6:18 PM EST | Areal Flood Advisory | OKX | Orange | 6 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.